MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER24; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 22-101
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hypoxia (1918); Great Vessel Perforation (2152)
Date of Event 06/28/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were provided, and the lot history records were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's death was possibly the result of an inadvertent catheter perforation.Hemoptysis, hypoxemia, hypotension, vessel dissection/perforation, cardiogenic shock, clinical deterioration, and death are listed in the device labeling as potential complications / adverse events.
 
Event or Problem Description
A 72-year-old male with intermediate high-risk pulmonary embolism (pe) underwent a thrombectomy with the inari flowtriever system.The patient was admitted to the hospital with symptoms of dyspnea.The patient was treated with anticoagulation for a day prior to the procedure.A computed tomography angiography (cta) was performed which revealed large thrombus formations in the left and right pulmonary arteries.The patient also had elevated troponin levels with an enlarged right atrium (ra) and right ventricle (rv).Additionally, the patient's right ventricle/left ventricle ratio was larger than 1.4.The procedure began with access gained from the right common femoral vein.Obtaining wire positioning was difficult due to the patient's enlarged rv and ra, but eventually an amplatz super stiff guidewire was placed in a deep position.There was no slack in the rv, so a triever16 (t16) was used to stabilize a triever24 (t24) and advance it to the rv.An initial aspiration was performed with the t16 which removed some unorganized clot.The t16 was removed, and a triever20 curve (t20c) was used to aspirate more thrombus in the right interlobar artery.This resulted in the patient experiencing an increase in spo2 and decrease in heart rate.The t24 was advanced behind the pulmonary valve and the left pulmonary artery was wired with a jr4 catheter and j wire in a buddy wire technique.The amplatz super stiff guidewire was inserted via the jr4 catheter.However, during advancement of the t24 with t20c, the patient complained of chest pain and fainted.The patient immediately decompensated, and a pericardial tamponade was confirmed by echocardiography.The patient was intubated and pericardiocentesis was performed.Cardiopulmonary resuscitation was also administered.A thoracic surgeon was called, and a sternotomy was performed.The surgeon visually confirmed the tamponade but was unable to stop the bleeding.The patient had a "do not resuscitate" on file and intervention was halted, unfortunately the patient expired.

Brand Name
TRIEVER24
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key19843047
Report Number3020347218-2024-00033
Device Sequence Number6647818
Product Code QEW
UDI-Device Identifier00850291007185
UDI-Public00850291007185
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K213402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Model Number22-101
Device Lot Number24030058
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/28/2024
Initial Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/09/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPER STIFF GUIDEWIRE; J WIRE; JR4 CATHETER; TRIEVER16
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Death;
Patient Age72 YR
Patient SexMale